Louisiana, 2003

Hail in Louisiana, April 8, 2003

April 8, 2003 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 8, 5:39 AM CST, 8 minutes earlier.

Area forecast discussion, Apr 8, 5:39 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 AM CDT TUE APR 8 2003

MAIN SHOWER AND THUNDERSTORM ACTIVITY EXTENDING FROM NEAR COASTAL
WATERS NORTHEAST THROUGH ACADIANA. ELSEWHERE HOWEVER...RAINS HAVE
DIMINISHED. WILL UPDATE ZONES LOWERING POPS ACROSS THOSE AREAS.

PREVIOUS DISCUSSION...

EARLY THIS MORNING...LCH 88-D SHOWING CLUSTER OF STRONG
THUNDERSTORMS MOVING ACROSS SOUTHERN ACADIANA AND ADJACENT COASTAL
WATERS. FURTHER NORTH...LINE OF SHOWERS AND A FEW THUNDERSTORMS OF
LESSER INTENSITY ALIGNED ALONG WEAK BOUNDARY ANALYZED BY NCEP AS
COLD FRONT.

MID LEVEL LOW OVER IOWA PROGGED SIMILARLY BY MODELS TO DROP SOUTH
THROUGH THE DAY KICKING NEARLY STATIONARY SURFACE BOUNDARY CURRENTLY
BISECTING FORECAST AREA SOUTH AND EAST INTO GULF WATERS. SUFFICIENT
POST FRONTAL MOISTURE AND LIFT TO LINGER THROUGH THE MORNING TO
MAINTAIN RAIN CHANCE ACROSS THE REGION.

SHARPLY DRIER AIR PUNCHES INTO FCST AREA FROM THE NORTHWEST THIS
EVENING AS MID LEVEL LOW DROPS SOUTH INTO MID MISSISSIPPI VALLEY.
THUS EXPECTING CLEARING SKIES AND BEGINNING OF AN EXTENDED DRY PERIOD
AS LOW BEGINS SOUTHEAST AND EAST TREK AND HIGH AMPLITUDE RIDGE
BUILDS INTO REGION FROM THE WEST.

MARINE FORECASTER WILL ISSUE SMALL CRAFT ADVISORY FOR TODAY AS
GRADIENT TIGHTENS WITH INCOMING CAA. WILL ALSO MAKE MENTION OF
CAUTION ON AREAS LAKES INLAND.

OTHERWISE...WILL SEE COOLER TEMPS ON THE WAY AS 1030+ HIGH DROPS
SOUTHEAST INTO REGION. LATEST MEX SUGGESTING RECORD OR NEAR RECORD
LOWS POSSIBLE THURSDAY MORNING.

.ADJUSTED POINT TEMPS/POPS...

KLCH 67 43 64 39 / 20 00 00 00
KBPT 67 42 64 39 / 20 00 00 00
KAEX 64 40 58 36 / 20 00 00 00
KLFT 65 43 63 39 / 60 00 00 00

.LCH...SMALL CRAFT ADVISORY FOR COASTAL WATERS...ATCHAFALAYA BAY TO
HIGH ISLAND. FLOOD WATCH IN EFFECT THIS MORNING FOR PORTIONS OF
ACADIANA...LAZ044-045-052>055.

MARCOTTE
Hazardous weather outlook, Apr 8, 4:31 AM CST, 1 hour 16 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-091100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT TUE APR 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL END ACROSS SOUTH CENTRAL
LOUISIANA THIS MORNING AS A COLD FRONT SWEEPS ACROSS THE REGION. A
FLOOD WATCH IS IN EFFECT FOR THIS AREA WHERE HEAVY RAINS FELL MONDAY.
THE RAINS ARE EXPECTED TO END BY MID MORNING AT WHICH TIME THE WATCH
WILL BE CANCELLED. ELSEWHERE ACROSS THE FORECAST AREA...A DRY
WEATHER PATTERN CAN BE EXPECTED.

.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
STRONG HIGH PRESSURE WILL MAINTAIN A DRY WEATHER PATTERN.
UNSEASONABLY COOL TEMPERATURES WILL FILTER INTO THE REGION WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THIS MORNING
ACROSS SOUTH CENTRAL LOUISIANA..

In the hours before

Local storm report, Apr 8, 1:44 AM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0244 AM CDT TUE APR 08 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0100 AM    MORGAN CITY               LA   1.75 IN HAIL
04/08/03   ST. MARY

0200 AM    NEW IBERIA                LA   1.75 IN HAIL
04/08/03   IBERIA

JT
Local storm report, Apr 8, 3:52 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0452 AM CDT TUE APR 08 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0320 AM    PORT ARTHUR               TX   0.88 IN HAIL
04/08/03   JEFFERSON

0320 AM    PORT ARTHUR               TX   0.88 IN HAIL
04/08/03   JEFFERSON

0320 AM    PORT ARTHUR               TX   0.88 IN HAIL
04/08/03   JEFFERSON

MM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Mary

When
April 8, 5:47 AM CST
Where
St. Mary County, Franklin
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
29.800, -91.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351231.